Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Acne all over face, neck, leaving mark after stopping Propygenta NF. How to rectify?

Hi Doc, Without knowledge, I was using Propygenta NF extensively on my face and neck because it used to make my face clear and acne-free. I used it continuously for almost 3-4 months. Later, when I came to know about its adverse effects I completely stopped applying it. But it has resulted in a lot of acnes on all over my face and some part of the neck which are dark in color and leaves marks when touched. Please help.
Asked On : Fri, 15 Feb 2013
Answers:  2 Views:  393
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hello ..Thanks for your query.
You have used a steroid on face for long.there are several side effects like:
1)Skin Atrophy: thinning of the epidermis and changes in the connective tissue of the dermis.
2)Hypopigmentation:lighter colored skin, giving a sense of skin becoming clearer.
3)Acne resulting from steroid use continuously.
Most of these are reversible by stopping the application which you have already done.But it requires sometime for the skin to come back to its normal form.
If you see a lot of whiteheads/blackheads ,as is common on use of steroid ,it is best to get it extracted by a dermatologist .Else ,they take long to heal and the scars are bothersome.You can start with application of Clindamycin gel twice daily on face .Do not use Retinoids at this stage on your face as they might cause skin irritation and dryness.Do not touch or attempt to squeeze out pimples as they will aggravate scarring.
Hope this helps.Take care!
Answered: Sat, 16 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Dermatologist Dr. Rahul Kumar's  Response
Hello dear, you have applied a high potent steroid for a very long time.
The acne what you are having are due to steroid withdrawl.
You must not suddenly stop steroid.
In my view start using oint mometasone for a week followed by desonide for another week and then you can stop. Also apply oint clindamycin in morning.
Thank you
Answered: Sat, 16 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor